Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

On several medicine for diabetes, hypothyroidism and cholesterol. Report showed high level of urine cretanine. Related?

User rating for this question
Answered by

Practicing since : 1996
Answered : 258 Questions
I am a lady of 55 years. I take the following medicines:

Glycomet 250 mg M(1) and N (1) for diabetes.
Nebicard 2.5 mg M(1) and N (1) for BP
Amlong 5 mg N (1) for BP
Aztor 20 mg N (1) for LDL Cholestrol

I was administered by my physician Montek LC for about 3 months for cough & wheezing.

My recent Biochemistry Report shows Urine Creatinine at 89.3 mg/dL and Spot Urine Creatinine at 482.9 mg/dL.
Albumin/Creatinine Ratio is 19.1 ug/mg of Cr. Spot Urine Protein level is 65.2 mg/dL.

I am on Thyronorm 50 mcg for the last 7 years for hypothyroidism. I am 5'1" and weigh 75 kgs. I get occasional leg swelling especially during long distance bus travels.

Will my medications (particularly) be the cause high levels of Spot Urine Creatinine? Should I get kidney checked?

Will be thankful to get medical opinion please.


Posted Mon, 13 May 2013 in Kidney Conditions
Answered by Dr. Ravi Bansal 3 hours later

It appears from your history that you are a diabetic and a hypertensive with hypothyroid illness. The problem is swelling in the legs.

Causes can be-

1. Uncontrolled thyroid illness- check level of TSH in blood

2. Kidney involvement by diabetes or Hypertension.

3. Cardiac dysfunction.

4. Effect of medicine.

5. Increase intake of water and salt.

Your test reports are not too bad. But the two reports you have stated are not matching with each other according to one there is no protein in the urine, while the other says that there is too much protein in urine.

I would suggest you few tests to rule out kidney disease.

- get serum creatinine.
- get urine for microalbuminuria in 2nd morning sample.
- Ultrasound for kidney size and echotexture.
- Eye checkup by ophthalmologist to see diabetic retinopathy in the eye.

High urinary creatinine is actually a good thing- as your kidney is throwing out the bad things

Get an ECHO to rule out heart problems.

Meanwhile decrease your water and all liquid intake to less than one liter/day and avoid putting extra salt in food and salty things

Hope this helps. In case of any query, write in.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor